Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 21, NWS Milwaukee, WI

June 13, 2022Green County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 13, 2022, 11:31 AM CDT for Green County, Wisconsin. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2022, 11:31 AM CDT (16:31 UTC)
Expired
Jun 13, 2022, 11:47 AM CDT
In force
16 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Green County, WI

The radar

The Milwaukee radar (KMKX), 94 km from the middle of the area, began a volume at 16:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 4.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2022-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1360 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2022-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1360 J/kg
Mixed-layer CIN
-251 J/kg
Mixed-layer LCL
743 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.7

Open this sounding in Storm Lab

The text

As transmitted.

210 
WUUS53 KMKX 131631
SVRMKX
WIC045-131700-
/O.NEW.KMKX.SV.W.0021.220613T1631Z-220613T1700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Milwaukee/Sullivan WI
1131 AM CDT Mon Jun 13 2022

The National Weather Service in Milwaukee/Sullivan has issued a

* Severe Thunderstorm Warning for...
  Central Green County in south central Wisconsin...

* Until noon CDT.

* At 1131 AM CDT, a severe thunderstorm was located near Monroe,
  moving northeast at 50 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Monroe, Brooklyn, Monticello, Albany, Dayton, Browntown, Attica and
  Jordan Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4263 8984 4271 8984 4286 8950 4286 8937
      4266 8937 4253 8977
TIME...MOT...LOC 1631Z 243DEG 45KT 4265 8974 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

HANSEN
2 follow-up statements
347 
WWUS53 KMKX 131641
SVSMKX

Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
1141 AM CDT Mon Jun 13 2022

WIC045-131700-
/O.CON.KMKX.SV.W.0021.000000T0000Z-220613T1700Z/
Green WI-
1141 AM CDT Mon Jun 13 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
CENTRAL GREEN COUNTY...

At 1141 AM CDT, a severe thunderstorm was located over Monticello, or
7 miles north of Monroe, moving northeast at 50 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Monroe, Brooklyn, Monticello, Albany, Dayton and Attica. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4256 8967 4274 8977 4286 8950 4286 8937
      4266 8937
TIME...MOT...LOC 1641Z 243DEG 45KT 4271 8959 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

HANSEN
041 
WWUS53 KMKX 131647
SVSMKX

Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
1147 AM CDT Mon Jun 13 2022

WIC045-131657-
/O.CAN.KMKX.SV.W.0021.000000T0000Z-220613T1700Z/
Green WI-
1147 AM CDT Mon Jun 13 2022

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GREEN COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However small hail is
still possible with this thunderstorm.

LAT...LON 4256 8967 4274 8977 4286 8950 4286 8937
      4266 8937
TIME...MOT...LOC 1646Z 243DEG 45KT 4275 8949 

$$

HANSEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 10:14 AM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jun 13, 10:14 AM CDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1014 AM CDT Mon Jun 13 2022

.UPDATE...
(Issued 954 AM CDT Mon Jun 13 2022)

Still watching convection out west to see how it'll show its hand
and set the tone for this afternoon. Two MCV's, one over East
Central MN and one lifting into NE IA may likely interact over the
next few hours, conglomerating convection. Shear is expected to
strengthen and what may occur is a surging, cold-pool driven,
thunderstorm complex this afternoon that moves into central WI on
an east- southeast track perhaps clipping areas north of the
latitude of I-94. The warm front isn't really moving north as
aggressively as models depicted yesterday, so most, if not all of
the thunderstorm activity is expected to be elevated and not sfc
based, limiting a tornado threat, with wind and hail taking the
lion's share of the severe weather threats today.

Additionally, we're watching the potential for some possible
back-building behind the thunderstorm complex into the evening,
which some models do hint toward. High PWATS and boundary parallel
shear would support efficient rain production and training
storms. This flooding threat will heavily depend upon how
progressive convection is off of the east this afternoon and
whether or not WAA increases in the wake of this activity.

CMiller

&&

.SHORT TERM...
(Issued 350 PM CDT Mon Jun 13 2022)

Today and Tonight:

It is an ongoing watch early this morning out west as an MCS
makes its way east across the Central Plains. Depending on how it
progresses and develops will give us clues to how it will affect
our CWA later this morning and into the early afternoon. The main
piece of information will be whether this MCS continues all the
way into our area or if it weakens as to just become a remnant
MCV. The former case will likely give the best chance at severe
weather as storms would likely be elevated but would continue to
bring chances for severe winds and hail. This also appears to be
the scenario played out in most of the CAM ensembles though
oftentimes CAMs can be fairly inaccurate in these types of
situations (though the recent HRRR run has started to capture
ongoing convection fairly well). The latter case with a remnant
MCV may actually leave us with little in the way of severe weather
because we may be too capped in the morning/early afternoon to
get any surface based convection going despite strong forcing from
an MCV. However, the consensus is that we should expect the
convection to continue rather than fade which should lead to
chances for some elevated storms with some likely being severe.
Models generally suggest there would be plenty of instability to
work with, with storms potentially riding the CAPE boundary. There
should also be plenty of shear to work with as well with some
influence from the LLJ. The HREF helicity swaths suggest storms
that would certainly be well organized and very capable of strong
damaging winds and large hail. In addition if storms were to
somehow become more surface based we would immediately have
concerns for tornadoes given strong low level shear. The concern
for tornadoes would also increase if we get some storms
interacting along the warm front into the afternoon when the warm
front may edge into the southern parts of the area, though
generally the risk for tornadoes remains fairly low for now with a
primary focus on hail and winds.

While there remains quite a bit of uncertainty with ongoing
convection to the west and new convection that could form further
to the south the general idea is that chances for storms is
relatively likely for at least some portion of the CWA but where
exactly the main impacts will be is still highly uncertain. In
addition most recent evidence suggests a reinvigorated MCS will
roll through southern WI perhaps indicating very strong wind gust
potential. We will continue to monitor this closely as we expect
things will change as the situation to the west evolves.

Kuroski

&&

.LONG TERM...
(Issued 350 PM CDT Mon Jun 13 2022)

Tuesday Through Sunday:

A Heat Advisory has been issued from late Tuesday morning through
early Wednesday evening for most of the area, with the Heat
Advisory from late Tuesday morning through early Tuesday evening
for northwestern parts of the area.

Deterministic models and ensembles continue to support high
temperatures in the middle 90s for Tuesday, with perhaps some
upper 90s in spots. Gusty south to southwest winds are expected.
925 mb temperatures are expected to be in the upper 20s to around
30 degrees Celsius. This, combined with dew points into the lower
70s, should bring heat index values in the 100 to 105 degree
range for late Tuesday morning into early Tuesday evening.

There are some spots that may reach up to the 107 degree range
during peak heating Tuesday afternoon, so will need to watch this
potential as we get closer to then, and see if an Excessive Heat
Warning is needed in these areas.

The Sheboygan and Port Washington areas should continue to see
southerly onshore winds, which should keep temperatures and heat
index values there lower. Western portions of Sheboygan and
Ozaukee Counties will be close enough to criteria to warrant the
Heat Advisory for those counties.

The Heat Advisory will continue through early Wednesday evening
for most of the area, as nighttime heat index values stay around
or above 75 degrees, and daytime heat index values Wednesday again
reach over 100 degrees. Highs Wednesday should rise into the
lower to middle 90s over most of the area, as 925 mb temperatures
are somewhat lower than Tuesday. There should be gusty south
southwest winds to once again keep the heat over most of the area.

One exception for the heat will be toward Sheboygan and Port
Washington, with southerly onshore winds keeping those areas
cooler. The other will be over the northwest counties, where more
clouds and possible showers and storms from the approaching cold
front may reach into those areas, holding down temperatures and
heat index values a little bit. They will still be close to
criteria, so later forecasts will need to consider if enough
clouds and showers/storms will hold down temperatures and heat
index values enough.

SPC has the area in a Slight Risk for severe storms for later
Wednesday afternoon into Wednesday night, as a cold front
approaches and then moves across the area. Models have trended
more towards Wednesday night for the majority of the convection to
move through the area. This may help convection push eastward
through the area, as a 500 mb trough moves through the region with
some differential CVA.

There are robust amounts of mean layer CAPE and deep layer bulk
shear available for severe storms, and SPC has a hatched area for
the possibility of significant severe hail occurring into the
western counties within this thermodynamic environment. Certainly
something to watch for and message as we get closer to Wednesday
night.

Models then generally show a 500 mb trough digging across the
Great Lakes and to the east for later in the week, with an
amplified ridge axis pushing into the region later in the weekend.
This setup should allow for high pressure to slowly shift
southeast across the Great Lakes later this week and into the
weekend. This should bring a period of quiet weather, with
temperatures remaining seasonably warm away from Lake Michigan.

Wood

&&

.AVIATION...
(Issued 1014 AM CDT Mon Jun 13 2022)

A messy group of thunderstorms is expected to congeal and head
east this afternoon. Do think that KMSN, KSBM, KMKE, and KUES have
the best chances to see something this afternoon, but timing may
need to be adjusted, as morning model runs do not have a good
handle on what is occuring and what may occur this afternoon into
the early evening.

Outside of the thunderstorms, sfc flow will remain easterly today
with gusts to 20 knots. KUES, KMKE, KSBM, and KENW, may remain in
VFR, while KMSN and KJVL could have intermitting cig drops to
MVFR.

CMiller

&&

.MARINE...
(Issued 350 PM CDT Mon Jun 13 2022)

Mostly quiet conditions expected across the lake over the next
week generally, however today and again Wednesday will feature
potential for strong storms that could carry across parts of the
lake. Today especially could feature a period of strong
thunderstorms in the early afternoon that could bring hail and
very strong winds across the lake. There remains quite a bit of
uncertainty but primarily the southern half of the lake has the
most risk for this. Another chance Wednesday but most of the
stronger storms could stay to the west. Otherwise modest easterly
winds today, a bit breezy from the south Tuesday and Wednesday
before becoming a bit more westerly toward the end of the week.

Kuroski

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Heat Advisory...WIZ051-WIZ052-WIZ058-WIZ059-WIZ060-WIZ062-WIZ063-
     WIZ064-WIZ065-WIZ066-WIZ067-WIZ068-WIZ069-WIZ070-WIZ071-
     WIZ072...11 AM Tuesday to 8 PM Wednesday.

     Heat Advisory...WIZ046-WIZ047-WIZ056-WIZ057...11 AM Tuesday to 8
     PM Tuesday.

LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jun 13, 10:16 AM CDT, 1 hour 15 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
1016 AM CDT Mon Jun 13 2022

WIZ046-047-051-052-056>060-062>072-141530-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
1016 AM CDT Mon Jun 13 2022

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...This Afternoon and Tonight

There are increasing chances for thunderstorms later this morning
and into the early afternoon. Potential for severe storms with
damaging winds and large hail being the main concern.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Hot and humid conditions are expected Tuesday and Wednesday with a
Heat Advisory in effect Tuesday and for much of the region
Wednesday as well. Chance for severe storms again Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed today primarily for wind and
hail reports, and may be needed again Wednesday into Wednesday
night.

LMZ643>646-141530-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
1016 AM CDT Mon Jun 13 2022

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...This Afternoon and Tonight

There are chances for strong to severe thunderstorms today.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There are more chances for thunderstorms Wednesday into Wednesday
night. Dense fog is possible Tuesday afternoon through Wednesday.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-141530-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
1016 AM CDT Mon Jun 13 2022

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...This Afternoon and Tonight

There are chances for strong to severe thunderstorms today.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There are more chances for thunderstorms Wednesday into Wednesday
night. Dense fog is possible Tuesday afternoon through Wednesday.

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 3:24 AM CDTHeat AdvisoryMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more65 hr
Jun 13, 1:56 PM CDTSevere Thunderstorm WarningMKXSauk35 min
Jun 13, 2:16 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Iowa, Sauk59 min
Jun 13, 2:44 PM CDTSevere Thunderstorm WarningMKXDane31 min
Jun 13, 2:59 PM CDTSevere Thunderstorm Warning Considerable damage threatMKXDane, Dodge, Jefferson76 min
Jun 13, 3:38 PM CDTSevere Thunderstorm Warning Considerable damage threatMKXWaukesha67 min
Jun 13, 3:54 PM CDTSpecial Marine WarningMKX96 min
Jun 13, 4:08 PM CDTSevere Thunderstorm Warning Considerable damage threatMKXMilwaukee, Racine37 min
Jun 13, 4:31 PM CDTAreal Flood AdvisoryMKXMilwaukee, Racine, Waukesha119 min
Jun 13, 4:50 PM CDTSpecial Marine WarningMKX55 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.